It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Ear, Nose & Throat Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-09-2010, 01:31 PM   #1
Senior Veteran
(male)
 
Join Date: Oct 2004
Location: Missouri
Posts: 791
EDC_Light HB User
Question about methylpred and cipro

I am fighting off an infection [may have been strep] and went to the health clinic yesterday, getting Cipro. However, she also wrote out a perscription for MethylPREDNISolone. On the package it states that it "may lower the ability to fight off infection". . . . which seems counterproductive to me. Is it still a good way to medicate?

While I'm at it, the Cipro is to be taken twice a day. She instructed for me to take it for 5 days, even though the perscription is 20 pills. Basically, she said "the normal time for taking Cipro IS 5 days, but if I wasn't feeling better by them, to take the rest. If I AM feeing better, keep them for the next time I end up with an infection". I'd like to know if 5 days is actually too short or should I go the entire 10 days, since there were 20 given?


What is your input to what I've stated here?


As a side note, . . . after taking antibiotics for several days, AFTER the regiment is over, what are the best foods to eat to replenish your body [since the antibiotics may kill good things too]?
__________________
EDC means EveryDay Carry...........because everyone should carry a small light with them all the time.

Last edited by EDC_Light; 08-09-2010 at 01:34 PM.

 
Old 08-11-2010, 05:54 AM   #2
Senior Veteran
(male)
 
Join Date: Oct 2004
Location: Missouri
Posts: 791
EDC_Light HB User
Re: Question about methylpred and cipro

Does anyone have some input on this?
__________________
EDC means EveryDay Carry...........because everyone should carry a small light with them all the time.

 
Sponsors Lightbulb
   
Old 08-11-2010, 05:08 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,261
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Question about methylpred and cipro

Quote:
On the package it states that it "may lower the ability to fight off infection". . . . which seems counterproductive to me. Is it still a good way to medicate?
It takes higher doses (40 mg+) and a fairly long period of time for prednisone to lower the body's ability to fight off infection, so a short course of the medication won't have any noticeable impact. It's very common to take an antibiotic and steroid together to help treat a sinus infection.

Quote:
I'd like to know if 5 days is actually too short or should I go the entire 10 days, since there were 20 given?
I'd follow your doctor's instructions - if you don't notice a significant improvement after 5 days, keep taking it.

Quote:
As a side note, . . . after taking antibiotics for several days, AFTER the regiment is over, what are the best foods to eat to replenish your body [since the antibiotics may kill good things too]?
Your best bet would be to take probiotics while you're on the antibiotics. The probiotics will continue to introduce good bacteria to your digestive tract while you're on the antibiotics.

 
Old 08-12-2010, 05:54 AM   #4
Senior Veteran
(male)
 
Join Date: Oct 2004
Location: Missouri
Posts: 791
EDC_Light HB User
Re: Question about methylpred and cipro

Thank you for your input.

As for "the doctor's recommendation", I never actually saw a doctor, but a Family Medical Nurse Practitioner who actually didn't do any tests at all. Just listened to me say, "my throat hurts pretty bad", and then prescribed the two meds.

Anyway, I'm taking the bottle. I still have some slight discoloration when blowing my nose, and didn't want to stop at day 5 for fear that the infection would come back again.

I'll look for probiotics. Are we talking Yogurt?
__________________
EDC means EveryDay Carry...........because everyone should carry a small light with them all the time.

 
Old 09-06-2010, 12:00 AM   #5
Junior Member
(male)
 
Join Date: Sep 2010
Location: USA
Posts: 12
ThePatriot HB User
Re: Question about methylpred and cipro

Did you have any problems with the Cipro? I took only 5 doses and every joint in my body started to pop, crack and ache. I hope you faired better. I had to stop at the 5 dose and spent from the 4th of July to Late August recooping.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diverticulitis Cipro question did you drink coffee while taking cipro? jbsim Bowel Disorders 3 07-23-2008 07:42 AM
Cipro 500 question fromthesouth2 General Health 7 04-02-2007 06:09 PM
presidone question ? whatishappening Lupus 13 01-29-2007 07:10 AM
UTI Question Sealya Urology 6 01-07-2007 12:06 PM
Just a simple question about being immune to prescription drugs Jason27 General Health 2 05-21-2006 10:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenni9033 (30), Titchou (12), Jenmomof2 (11), ladybud (8), LisaMP (8), gcsjr (8), mkgbrook (8), choirgirl (7), buffalonygal (6), palmtreegirl (6)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:01 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!